Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 70, NWS New York, NY

August 31, 2012

NWS New York, NY issued this small craft advisory at Aug 31, 2012, 4:13 AM EDT. It took effect at Aug 31, 2012, 12:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2012, 4:13 AM EDT (08:13 UTC)
In effect from
Aug 31, 2012, 12:00 PM EDT
Expired
Sep 1, 2012, 1:00 AM EDT
In force
13 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WHUS71 KOKX 310813
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
413 AM EDT FRI AUG 31 2012

...MODERATE SOUTHWEST FLOW TO DEVELOP THIS AFTERNOON...

ANZ350-353-311615-
/O.NEW.KOKX.SC.Y.0070.120831T1600Z-120901T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
413 AM EDT FRI AUG 31 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT
SATURDAY.

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO
  MONTAUK POINT OUT 20 NM. 

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS DEVELOPING THIS
  AFTERNOON INTO EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
512 
WHUS71 KOKX 311528
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1128 AM EDT FRI AUG 31 2012

...MODERATE SOUTHWEST FLOW TO DEVELOP THIS AFTERNOON...

ANZ350-353-312300-
/O.CON.KOKX.SC.Y.0070.120831T1600Z-120901T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1128 AM EDT FRI AUG 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO 
  MONTAUK POINT OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS DEVELOPING THIS 
  AFTERNOON INTO EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
099 
WHUS71 KOKX 311927
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EDT FRI AUG 31 2012

...MODERATE SOUTHWEST FLOW CONTINUES THROUGH THIS EVENING...

ANZ350-353-010400-
/O.CON.KOKX.SC.Y.0070.000000T0000Z-120901T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
327 PM EDT FRI AUG 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO 
  MONTAUK POINT OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED TO OCCUR
  INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
541 
WHUS71 KOKX 010243
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1043 PM EDT FRI AUG 31 2012

...ROUGH OCEAN SEAS EAST OF MORICHES INLET...

ANZ353-010345-
/O.CAN.KOKX.SC.Y.0070.000000T0000Z-120901T1000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1043 PM EDT FRI AUG 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS ARE EXPECTED TO REMAIN BELOW 5 FT AND WIND GUSTS ARE EXPECTED
TO REMAIN BELOW 25 KT.

$$

ANZ350-010500-
/O.EXT.KOKX.SC.Y.0070.000000T0000Z-120901T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1043 PM EDT FRI AUG 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT SATURDAY...

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK
  POINT OUT 20 NM.

* WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED TO OCCUR
  UNTIL MIDNIGHT AND BEGIN TO SUBSIDE THEREAFTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 1:55 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Aug 31, 1:55 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
155 AM EDT FRI AUG 31 2012

.SYNOPSIS...
HIGH PRESSURE WILL TRACK TO OUR SOUTH THROUGH FRIDAY. A COLD
FRONT WILL PASS ACROSS THE REGION FRIDAY NIGHT. HIGH PRESSURE WILL
BUILD INTO NEW ENGLAND ON SATURDAY AND THEN GRADUALLY SLIDE
OFFSHORE THROUGH EARLY NEXT WEEK. A SLOW MOVING FRONTAL SYSTEM
WILL THEN APPROACH FROM THE WEST MONDAY AND TUESDAY...AND MAY
LINGER INTO THE MIDWEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MINOR ADJUSTMENTS MADE TO T/TD GRIDS. PATCHY FOG STILL EXPECTED LATE
TONIGHT ACROSS THE INTERIOR AND COASTAL CT...AS GOOD RADIATIONAL
COOLING SHOULD DROP TEMPERATURES CLOSE TO DEW POINTS.

LIGHT SOUTHWEST WINDS WILL TRANSPORT RELATIVELY WARMER AIR INTO
THE AREA OVERNIGHT. THE RESULT SHOULD BE NEAR NORMAL LOW
TEMPERATURES ACROSS THE TRI- STATE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
FORECAST MODELS SHOW HIGH PRESSURE ADVECTING FURTHER SOUTHEAST AS
A WEAK UPPER LEVEL SHORT WV AND COLD FRONT ADVECT SE ACROSS THE
REGION FRIDAY NIGHT.

HOT TEMPERATURES ON FRIDAY...FRIDAY WILL FEATURE WELL ABOVE NORMAL
TEMPS WITH DAY TIME HIGHS RANGING FROM 90 TO 95 DEGREES ACROSS MOST
AREAS. BECAUSE DEW POINT TEMPS ARE FCST TO REMAIN NEARLY STEADY IN
THE MID 60S...HEAT INDEX VALUES WILL REMAIN VERY CLOSE TO THE
AMBIENT TEMPERATURES. THIS WILL BE A 1 DAY INTERVAL OF HOT AUGUST
TEMPERATURES WITH MODERATE HUMIDITY.

AIR QUALITY ALERTS...ISSUED BY STATE AGENCIES...WILL BE IN EFFECT
ON FRIDAY FOR INCREASES IN GROUND OZONE CONCENTRATIONS...FROM NOON
UNTIL 11 PM EDT.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE ATLANTIC OCEAN
BEACHES FRIDAY.

ALTHOUGH A BRIEF SHOWER OR TSTM CANNOT BE RULED OUT AHEAD OF THE
APPROACHING COLD FRONT FRIDAY NIGHT...BECAUSE THE AIR MASS APPEARS
TOO STABLE AND DRY...THEY WERE NOT INCLUDED IN THE FRIDAY NIGHT
FCST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE REGION WILL BE LOCATED IN BETWEEN SOUTHERN RIDGING AND NEW
ENGLAND TROUGHING FOR THE WEEKEND. BRIEF SHORTWAVE RIDGING ON MONDAY
WILL THEN TRANSITION TO NEAR ZONAL AND THEN INCREASINGLY TROUGHED
EAST COAST UPPER FLOW THROUGH THE MIDWEEK...AHEAD OF A BROAD DIGGING
NORTH CENTRAL US/GREAT LAKES UPPER LOW.

AT THE SURFACE...A COLD FRONT PUSHES WELL SOUTH ON SATURDAY AS
CANADIAN HIGH PRESSURE BUILDS INTO NEW ENGLAND. MAIN PUSH OF COOL
AIR APPEARS TO BE SHUNTED ACROSS NEW ENGLAND...BUT A CAA NORTHERLY
FLOW SHOULD HAVE TEMPS COOLER ON SATURDAY...GENERALLY LOWER TO MID
80S INTERIOR...MID 80S COAST...AND UPPER 80S NYC/NJ METRO.

THEN AN EXTENDED PERIOD OF ONSHORE FLOW APPEARS TO DEVELOP SAT NIGHT
INTO MIDDLE OF NEXT WEEK AS HIGH PRESSURE SLIDES INTO THE CANADIAN
MARITIMES AND A SLOW MOVING FRONTAL SYSTEM APPROACHES. THIS WILL
LIKELY RESULT IN NIGHTTIME STRATUS DEVELOPMENT...POSSIBLY AS EARLY
AS LATE SAT NIGHT...BUT MORE SO SUN NIGHT ON.

THE ONSHORE FLOW AND MOISTURE TRAPPED UNDER AN INVERSION...A BIT OF
OROGRAPHIC LIFT AND LIFT FROM AN APPROACHING NEW ENGLAND SHORTWAVE
WILL LIKELY RESULT IN CONSIDERABLE CLOUD COVER REMAINING ON SUNDAY
AND EVEN A BIT OF DRIZZLE...PARTICULARLY ACROSS WESTERN ZONES SUNDAY
AFTERNOON.

THE FORECAST FOR EARLY TO MIDDLE OF NEXT WEEK THEN HINGES ON THE
TIMING OF A NORTHERN STREAM SHORTWAVE DIGGING THROUGH THE
NORTH CENTRAL US AND GREAT LAKES...AND INTERACTION WITH REMNANT
ENERGY/MOISTURE OF ISSAC. CURRENT NHC FORECAST HAS THE REMNANTS
TRACKING INTO THE OHIO VALLEY EARLY NEXT WEEK...AND THEN LIKELY
INTERACTING WITH AN APPROACHING FRONTAL SYSTEM.

MODELS COMING INTO SOME BETTER AGREEMENT WITH THIS FRONTAL SYSTEM
APPROACHING MONDAY NIGHT INTO TUESDAY WITH INCREASING CHANCE FOR
SHOWERS. THERE IS POTENTIAL FOR A PERIOD OF HEAVY RAIN DURING THIS
TIME WITH THE REMNANT TROPICAL MOISTURE FROM ISAAC AND A LONG FETCH
OF ATLANTIC MOISTURE AROUND CANADIAN MARITIMES HIGH.

THE FRONTAL SYSTEM THEN APPEARS TO SLOWLY SLIDE EAST THROUGH THE
REGION ON WEDNESDAY...BUT SOME UNCERTAINTY ON HOW QUICKLY IT MOVES
EAST WITH THE CANADIAN MARITIMES HIGH OFFSHORE. SO THERE IS
POTENTIAL FOR AT LEAST DIURNAL CONVECTION INTO THURSDAY WITH WEAK
SURFACE TROUGHING AND PIECES OF SHORTWAVE ENERGY MOVING THROUGH
ALOFT.

NEAR SEASONABLE TEMPS ARE EXPECTED SUNDAY THROUGH MIDWEEK...BUT
TIMING OF MOST WIDESPREAD SHOWER ACTIVITY WILL DETERMINE EXACT
TEMPS LATE MON THROUGH WED.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE REMAINS TO THE SOUTH THROUGH TODAY...THEN DRIFTS
SOUTH TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTH.

VFR THROUGH THE FORECAST PERIOD. LIGHT WEST TO SOUTHWEST WINDS
WILL BECOME MORE SOUTHWESTERLY THIS MORNING...INCREASING TO AROUND
10 KT. THIS AFTERNOON WINDS INCREASE UP TO 15 KT IN THE NYC AREA
WITH GUSTS TO AROUND 22 KT.

OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.FRIDAY NIGHT AND SATURDAY...VFR.
.SUNDAY AND MONDAY...MOIST ONSHORE FLOW COULD BRING MARGINAL VFR
CEILINGS.
.MONDAY NIGHT THROUGH WEDNESDAY...APPROACHING FRONTAL SYSTEM
COULD BRING SHOWERS WITH MARGINAL VFR OR LOWER CONDITIONS.

&&

.MARINE...
HAVE INCREASED WINDS ON THE WATERS AS LATEST OBS ARE SLIGHTLY
HIGHER THAN FORECAST AS A RESULT OF A TIGHTENING PRESSURE
GRADIENT. THIS TIGHTER GRADIENT WILL BE MAINTAINED INTO FRIDAY
NIGHT WITH LOW PRES TO THE N AND HIGH PRES TO THE S. SEAS WILL
ALSO INCREASE IN RESPONSE AND BOTH GUSTS AND SEAS COULD REACH
MARGINAL SCA LEVELS LATER FRIDAY INTO FRI NIGHT. THE STRONGEST
WINDS ARE FORECAST FROM FIRE ISLAND INLET EAST ALONG THE ATLANTIC
OCEAN COASTAL WATERS.

A COLD FRONT IS FORECAST TO MOVE SOUTHEAST OF THE COASTAL WATERS
AFTER MIDNIGHT WITH WINDS SHIFTING TO THE NORTHWEST.

SEAS EXPECTED TO SUBSIDE BELOW SCA BY SATURDAY MORNING.
OTHERWISE...RELATIVELY TRANQUIL CONDITIONS EXPECTED FOR THE REST OF
THE WEEKEND INTO MONDAY WITH CANADIAN MARITIMES HIGH PRESSURE IN
CONTROL.

THEN INCREASING POTENTIAL FOR SCA CONDITIONS ON THE OCEAN MONDAY
NIGHT INTO TUESDAY AS ONSHORE FLOW INCREASES AHEAD OF THE
APPROACHING FRONTAL SYSTEM.

&&

.HYDROLOGY...
FRIDAY NIGHT...A BRIEF SHOWER OR TSTM AHEAD OF AN APPROACHING COLD
FRONT CANNOT BE RULED OUT WITH AMOUNTS OF LESS THAN 1/4 INCH.

THE NEXT CHANCE OF ORGANIZED/SIGNIFICANT RAINFALL IS MONDAY NIGHT
INTO WED.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS MAY APPROACH MINOR THRESHOLDS OVER THE NEXT FEW
DAYS...ESPECIALLY ALONG THE S SHORE BAYS...DUE TO A FULL MOON ON
FRI. THE BEST CHANCE IS DURING THE EVENING HIGH TIDES...WHICH IS
THE HIGHER OF THE TWO DAILY HIGH TIDES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 30, 5:02 AM EDT, 23 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
502 AM EDT THU AUG 30 2012

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-311000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
502 AM EDT THU AUG 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.